Tuesday, July 21, 2009

Chemo #4 (last Wednesday)

This has turned out to be a very bad one. The first couple of days were okay, but then Friday night my lower back and stomach started to hurt, and the pain got worse all day Saturday, to the point that I couldn't lay down or sit in any way that was comfortable. No sleep Saturday night, which made for a miserable Sunday. I laid on the floor and cried. I was exhausted, at an emotional low, and nothing was helping. I tried Tylenol, Advil, even Robaxacet, nothing put a dent in it.


Monday morning I called the oncology clinic, who suggested stronger pain killers (Tylenol-3's). I took them all day Monday and Monday night (meanwhile the pain was spreading down my legs and into my shoulders). They finally kicked in Tuesday morning. I slept for 3 hours. The nurse called back to check on me, and has assured me she'll work out a plan to get me through this better next time. The neupogen shots make it worse, but at least I only have one more of those to go tomorrow.

We'll see how the rest of the day goes (hopefully a nap and a real sleep tonight)...

7 comments:

  1. Beth, I am so sorry you are having such a bad time of it right now. Rest assured you will get through this. In the meantime keep on with the T3's and hopefully they will help you. It's a horrible thing to go through and I think only those of us that have been through it can really understand how you feel.
    Positive thoughts and lots of hugs.
    Jill.

    ReplyDelete
  2. Hi Beth - I'm so sorry you are going thru such pain. Hope it passes soon, and that the treatment is doing what is designed to do - free you from cancer!

    Hope the nurse at the oncology clinic helps you with pain management more, now that you have alerted her.

    Love and light, Bonnie

    ReplyDelete
  3. Oh Beth - you are in a totally miserable space right now and i am so very sorry...hoping this passes soon....love is with you....

    -Holly

    ReplyDelete
  4. Oh Beth - I feel horrible for you! This is a temporary dip ... you are a very strong person and will come out of this emotional low ... take deep breaths and listen to calming music (as well, take the T3s) ... you will get the rest you need.

    I'm so impressed that the nurse called you back to check in with you. What an angel!

    Take care ...
    Sheila, B.C.

    ReplyDelete
  5. Are you having taxotere or taxol? I was fine on the A/C combination but when I went on the taxol I had extreme pain, even with the steroids. It would start within the first 24 hours of the infusion and my doctor put me on tylenol 3's. For each session thereafter (3 out of 4), I just started the tylenol 3s that night and slept may way through the first 48 hours after treatment. Once past that 48 hours I was fine. On my first one I was curled up in a fetal position, couldn't even bear to feel the sheets on my legs and I have a high pain threshold. The taxane based drugs are the worst for this kind of pain.

    Hopefully you will find it a little easier as you go through the rest of the treatments.

    ReplyDelete
  6. Beth, chemo is just all around terrible stuff.

    I hope the nurses help you get through the last two cycles with a bit more ease.

    Sending you strength and courage ...

    ReplyDelete
  7. Beth you are in my thoughts.....feel better soon, rest as much as you need...

    Alli xxx

    ReplyDelete